MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA10 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA10 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX432T
Medical Device Problem Codes Inflation Problem (1310); Use of Device Problem (1670)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Preoperative, no patient involvement, limited information product in question: progav 2.0 shuntsystem (fx432t) complaint: when placing the patient in the reservoir, there was air inside the reservoir after ligating the reservoir and the brain catheter.Because the air could not be expelled by pumping, an attempt was made to remove it using a syringe with an injection needle, but the air could not be removed.The use of this product was discontinued and a different product number, the fx433t, was placed in place.
 
Event or Problem Description
The product was returned in dry condition to the manufacturer for examination.It was reported that the device (#fx432t) could not be used due to the facht that the air in the reservoir could not be expelled by pumping.A replacement product was used and the operation was completed.No complications were reported on the patient.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, a visible cut in the membrane of the reservoir was determined.Permeability test: a permeability test has shown that all components are permeable.The reservoir fills with fluid and drains it again.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Result: based on our investigation results, we cannot determine functional deviations or other abnormalities in the product.A reservoir fills up over time and deflates the air slowly.This is a regular process.The ifu advises the aspiration and permeability testing of the shunt system prior to placement in the patient.How the above-mentioned problem came about is not clear to us at the time of the investigation.No further actions are required as a result of the complaint.

Brand Name
PROGAV 2.0 SYS W/SA10 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20225094
Report Number3004721439-2024-00282
Device Sequence Number7419108
Product Code JXG
UDI-Device Identifier04041906137304
UDI-Public4041906137304
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberFX432T
Device Catalogue NumberFX432T
Device Lot Number20074776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown